MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A definitive root cause is undetermined.The sample as received was stuck to the inside of the inner tyvek retainer.The mesh itself was inside of the retainer and had to be removed by slowly peeling back the retainer as the mesh is still extremely tacky from being hydrated.This caused the hydrogel material to stick to the retainer.Sutures were placed in the mesh during preparation for use, however, it is unknown if the sutures were placed prior to hydration.Due to the condition of the physical sample the photo provided by the customer was used for the evaluation.Evaluation of the photo provided confirms the reported event.The photo provided shows the hydrogel has separated as reported.Based on the available information and condition of the sample a definitive conclusion cannot be determined.It is likely that hydrogel may have been overhydrated and subsequent handling of the mesh inadvertently damaged the hydrogel barrier.No manufacturing anomalies were found.Per the instructions-for-use the "ventralight ¿ st mesh should be hydrated for no more than 1-3 seconds just prior to laparoscopic placement.If sutures are being placed, attach the sutures to the ventralight ¿ st mesh before hydration.The prosthesis must be rolled immediately after hydration about its long axis (lengthwise) with the bioresorbable coating inside to protect the bioresorbable coating." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of 167 units released for distribution in may, 2017.
 
Event or Problem Description
It was reported that on (b)(6) 2019 a bard ventralight st mesh was being prepared for a laparoscopic ventral hernia repair procedure.As reported the mesh was hydrated in saline for 4-5 seconds and then is was noted that the "seprafilm barrier scraped off before inserting it into the trocar." the mesh was not used, another mesh was used to complete the case.There was no patient injury reported.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8596601
Report Number1213643-2019-03724
Device Sequence Number2042567
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number5954600
Device Lot NumberHUBQ0399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1